MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G55738
Medical Device Problem Codes Kinked (1339); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510 (k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The needle bent during a punction under high endo endoscopy.Risk of perforations.Change of needle."as per complaint form": after the 1st passage the needle was badly bent.Doctor changed for another needle for the rest of the procedure.
 
Additional Manufacturer Narrative
510(k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(6).Importer site establishment registration number: (b)(4).This follow up report is being submitted to cancel the initial mdr report.After the submission of the initial report , updates were made to cook ireland¿s risk management system in accordance with (b)(4).These updates included the requirement to identify the initial probability of occurrence and the individual risk levels associated with each hazard and hazardous situation.As a result of the system updates the risk documentation has been revised.The severity associated with the hazardous situation has not changed however the identified risk levels associated with distal and proximal needle kinks on (b)(4) devices have reduced, and are now identified as low risk.This case were initially reported on the description of a distal needle kink.A serious deterioration in the state of health of the patient was not reported in this case.The initial assessment was based on the current risk at the time for those failure modes within the original risk documentation and the case was reported based on potential for harm to occur as per section 803.50 of 21 cfr 803.Fda mdr reporting is not required.Overall risk assessed as category iia (low).
 
Event or Problem Description
This report is being submitted to cancel the initial mdr report the needle bent during a punction under high endo endoscopy.Risk of perforations.Change of needle."as per complaint form": after the 1st passage the needle was badly bent.Doctor changed for another needle for the rest of the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
510 (k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the echo-hd-25-c device of c1419788 lot numbers involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Additional information received and device is returning now to cirl for evaluation, a follow up mdr will be submitted to include the device evaluation once it is returned.Additional information and image was provided, complaint device involved a kink/ bend in the needle, located on the patient end.It was noted that the endoscope was in a flexed/twisted position during procedure.Complaint is confirmed based on customer testimony.Root cause: a possible root cause for the occurrence may be due to flexed/twisted position of endoscope during procedure.Complaints of this nature will continue to be monitored for potential emerging trends.Documents review: a review of qc not reveals any discrepancies that could have contributed to this complaint issue.Prior to distribution, all echo-hd-25-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is no evidence to suggest that this issue affects the entire lot # c1419788; upon review of complaints this failure mode has not occurred previously with this lot # c1419788.The notes section of the instructions for use, ifu0077-4, which accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.Summary: complaint is confirmed based on customer testimony.The risk associated with this complaint is risk category iii/no risk level.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.H3 other text : 510 (k) number: k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the echo-hd-25-c device of c1419788 lot numbers involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Additional information received and device is returning now to cirl for evaluation, a follow up mdr will be submitted to include the device evaluation once it is returned.Additional information and image was provided, complaint device involved a kink/ bend in the needle, located on the patient end.It was noted that the endoscope was in a flexed/twisted position during procedure complaint is confirmed based on customer testimony.Root cause: a possible root cause for the occurrence may be due to flexed/twisted position of endoscope during procedure.Complaints of this nature will continue to be monitored for potential emerging trends.Documents review: a review of qc not reveals any discrepancies that could have contributed to this complaint issue.Prior to distribution, all echo-hd-25-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is no evidence to suggest that this issue affects the entire lot # c1419788; upon review of complaints this failure mode has not occurred previously with this lot # c1419788.The notes section of the instructions for use, ifu0077-4, which accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.Summary: complaint is confirmed based on customer testimony.The risk associated with this complaint is risk category iii/no risk level.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7385111
Report Number3001845648-2018-00148
Device Sequence Number16401650
Product Code FCG
UDI-Device Identifier00827002557383
UDI-Public(01)00827002557383(17)201108(10)C1419788
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2020
Device Model NumberG55738
Device Catalogue NumberECHO-HD-25-C
Device Lot NumberC1419788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/24/2018
Event Location Hospital
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer03/06/2018
03/05/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date04/26/2018
07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1